WEAKLY NONLINEAR STABILITY OF THE TWO-DIMENSIONAL JET AND WAKE.

Shinichiro Yanase, Kaoru Fujimura, Jiro Mizushima, Kanefusa Gotoh

Research output: Contribution to journalArticle

5 Citations (Scopus)

Abstract

The nonlinear stability of the two-dimensional jet and wake in slightly supercritical states is investigated by making use of the weakly nonlinear theory. Accurate values of the coefficients in the Stewartson-Stuart equation are calculated numerically. Both flows are shown to have supercritical equilibrium states. The side-band instability of the equilibrium solutions in the form of plane wave is examined, and they are shown to be unstable. But in numerical solution simulating an access to the equilibrium from smoothly localized initial values, any instability and chaotic behavior have not been detected.

Original languageEnglish
Pages (from-to)106-114
Number of pages9
JournalJournal of the Physical Society of Japan
Volume55
Issue number1
Publication statusPublished - Jan 1986

Fingerprint

two dimensional jets
wakes
plane waves
coefficients

ASJC Scopus subject areas

  • Physics and Astronomy(all)

Cite this

WEAKLY NONLINEAR STABILITY OF THE TWO-DIMENSIONAL JET AND WAKE. / Yanase, Shinichiro; Fujimura, Kaoru; Mizushima, Jiro; Gotoh, Kanefusa.

In: Journal of the Physical Society of Japan, Vol. 55, No. 1, 01.1986, p. 106-114.

Research output: Contribution to journalArticle

Yanase, S, Fujimura, K, Mizushima, J & Gotoh, K 1986, 'WEAKLY NONLINEAR STABILITY OF THE TWO-DIMENSIONAL JET AND WAKE.', Journal of the Physical Society of Japan, vol. 55, no. 1, pp. 106-114.
Yanase, Shinichiro ; Fujimura, Kaoru ; Mizushima, Jiro ; Gotoh, Kanefusa. / WEAKLY NONLINEAR STABILITY OF THE TWO-DIMENSIONAL JET AND WAKE. In: Journal of the Physical Society of Japan. 1986 ; Vol. 55, No. 1. pp. 106-114.
@article{0fe503b70b6f4c2c8fe906599306fcc3,
title = "WEAKLY NONLINEAR STABILITY OF THE TWO-DIMENSIONAL JET AND WAKE.",
abstract = "The nonlinear stability of the two-dimensional jet and wake in slightly supercritical states is investigated by making use of the weakly nonlinear theory. Accurate values of the coefficients in the Stewartson-Stuart equation are calculated numerically. Both flows are shown to have supercritical equilibrium states. The side-band instability of the equilibrium solutions in the form of plane wave is examined, and they are shown to be unstable. But in numerical solution simulating an access to the equilibrium from smoothly localized initial values, any instability and chaotic behavior have not been detected.",
author = "Shinichiro Yanase and Kaoru Fujimura and Jiro Mizushima and Kanefusa Gotoh",
year = "1986",
month = "1",
language = "English",
volume = "55",
pages = "106--114",
journal = "Journal of the Physical Society of Japan",
issn = "0031-9015",
publisher = "Physical Society of Japan",
number = "1",

}

TY - JOUR

T1 - WEAKLY NONLINEAR STABILITY OF THE TWO-DIMENSIONAL JET AND WAKE.

AU - Yanase, Shinichiro

AU - Fujimura, Kaoru

AU - Mizushima, Jiro

AU - Gotoh, Kanefusa

PY - 1986/1

Y1 - 1986/1

N2 - The nonlinear stability of the two-dimensional jet and wake in slightly supercritical states is investigated by making use of the weakly nonlinear theory. Accurate values of the coefficients in the Stewartson-Stuart equation are calculated numerically. Both flows are shown to have supercritical equilibrium states. The side-band instability of the equilibrium solutions in the form of plane wave is examined, and they are shown to be unstable. But in numerical solution simulating an access to the equilibrium from smoothly localized initial values, any instability and chaotic behavior have not been detected.

AB - The nonlinear stability of the two-dimensional jet and wake in slightly supercritical states is investigated by making use of the weakly nonlinear theory. Accurate values of the coefficients in the Stewartson-Stuart equation are calculated numerically. Both flows are shown to have supercritical equilibrium states. The side-band instability of the equilibrium solutions in the form of plane wave is examined, and they are shown to be unstable. But in numerical solution simulating an access to the equilibrium from smoothly localized initial values, any instability and chaotic behavior have not been detected.

UR - http://www.scopus.com/inward/record.url?scp=0022440911&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0022440911&partnerID=8YFLogxK

M3 - Article

AN - SCOPUS:0022440911

VL - 55

SP - 106

EP - 114

JO - Journal of the Physical Society of Japan

JF - Journal of the Physical Society of Japan

SN - 0031-9015

IS - 1

ER -